Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 158, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 22, 2005, 7:41 AM CDT for Sauk County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2005, 7:41 AM CDT (12:41 UTC)
- Expired
- Sep 22, 2005, 8:15 AM CDT
- In force
- 34 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Sauk County, WI
The radar
The La Crosse radar (KARX), 107 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 221241
SVRMKX
WIC111-221315-
/O.NEW.KMKX.SV.W.0158.050922T1241Z-050922T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
741 AM CDT THU SEP 22 2005
THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SAUK COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 815 AM CDT
* AT 739 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 15 MILES SOUTHWEST OF REEDSBURG...OR ABOUT 9
MILES NORTHEAST OF RICHLAND CENTER...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
REEDSBURG AROUND 755 AM CDT...
BARABOO...WEST BARABOO AND LAKE DELTON AROUND 810 AM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4353 9020 4330 9020 4326 8977 4349 8960
4363 8979
$$
ZAJDEL3 follow-up statements
000
WWUS53 KMKX 221249
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
748 AM CDT THU SEP 22 2005
WIC111-221315-
/O.CON.KMKX.SV.W.0158.000000T0000Z-050922T1315Z/
SAUK WI-
748 AM CDT THU SEP 22 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR SAUK COUNTY...
AT 743 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
HILL POINT...OR ABOUT 12 MILES EAST OF RICHLAND CENTER...MOVING EAST
AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LELAND AND 7 MILES SOUTH OF ROCK SPRINGS BY 800 AM CDT
NORTH FREEDOM BY 805 AM CDT
6 MILES SOUTH OF WEST BARABOO BY 810 AM CDT
BARABOO BY 815 AM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4353 9020 4330 9020 4326 8977 4349 8960
4363 8979
$$
DAVIS000
WWUS53 KMKX 221259
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
759 AM CDT THU SEP 22 2005
WIC111-221315-
/O.CON.KMKX.SV.W.0158.000000T0000Z-050922T1315Z/
SAUK WI-
759 AM CDT THU SEP 22 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR SAUK COUNTY...
AT 756 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR LELAND...OR
ABOUT 13 MILES SOUTH OF REEDSBURG...MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTH OF BARABOO AND 9 MILES SOUTH OF WEST BARABOO BY 810
AM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4353 9020 4322 9016 4326 8977 4349 8960
4363 8979
$$
DAVIS000
WWUS53 KMKX 221317
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
814 AM CDT THU SEP 22 2005
WIC111-221324-
/O.EXP.KMKX.SV.W.0158.000000T0000Z-050922T1315Z/
SAUK WI-
814 AM CDT THU SEP 22 2005
...THE SEVERE THUNDERSTORM WARNING FOR SAUK COUNTY EXPIRES AT 815 AM
CDT...
THE SEVERE THUNDERSTORM WARNING FOR SAUK COUNTY WILL BE ALLOWED TO
EXPIRE. NO REPORTS OF SEVERE WEATHER WERE RECEIVED FROM THIS STORM
AS IT MOVED PRIMARILY THROUGH RURAL SAUK COUNTY.
THE STORM HAS WEAKENED CONSIDERABLY FROM ITS STRENGTH EARLIER.
ALTHOUGH NO SEVERE THUNDERSTORM WARNINGS ARE IN EFFECT...REMAIN
ALERT FOR THE POSSIBILITY OF MORE WARNINGS BEING ISSUED THIS
MORNING.
LAT...LON 4353 9020 4322 9016 4326 8977 4349 8960
4363 8979
$$
DAVISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 2:00 PM CDT, 17 hours 41 minutes earlier.
Area forecast discussion, Sep 21, 2:00 PM CDT, 17 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 200 PM CDT WED SEP 21 2005 .DISCUSSION...FORECAST FOCUS IS ON THUNDERSTORM CHCS AND TIMING TONIGHT INTO THURSDAY...AND AGAIN ON SAT NGT/SUN. OUR 88D RADAR REMAINS OTS DUE TO AN EQUIPMENT MODIFICATION. IT IS HOPED WE WILL HAVE IT UP AND TURNING BEFORE THE RAIN ARRIVES LATER THIS EVENING. WV IMAGERY SHOWING VIGOROUS MID LEVEL TROF MOVING THROUGH THE INTERMOUNTAIN REGION WITH A TROPICAL PLUME PUSHING NE AHEAD OF IT. THIS PLUME ORIGINATES FROM THE DIMINISHING ERN PACIFIC TROPICAL STORM MAX. MID LEVEL S/W ENERGY ON THE NOSE OF THIS PLUME TRACKING THROUGH THE CENTRAL PLAINS THIS AFTN. ASSOCIATED SFC LOW OVR ERN SDKTA WITH TROF EXTENDING FROM NE MN TO SW NEB DEPICTED BEST BY 12Z GFS. WITH TROPICAL CONNECTION...STRONG DIFFERENTIAL THETA-E ADVECTION HITS THE REGION CENTERED AROUND 06Z TONIGHT. CURRENTLY...SFC THETA-E AXIS STRETCHING THE INTERSECTION OF IA/SD/NEB NORTHEAST INTO NCNTRL WI. LI/S DROPPING THERE THIS AFTN AND WITH CU FORMING SHOULD SEE FIRST SIGNS OF RADAR ECHOES SOON. QPF FROM NAM STILL LOOKS A FEW HOURS TOO FAST INTO OUR CWA...WITH THE GFS SHOWING THE BEST CONTINUITY FROM RUN TO RUN AND WITH REALITY. WILL KEEP PCPN TIMING FOCUSED MAINLY FROM VRY LATE EVENING INTO THE OVERNIGHT HOURS. H7 INDICATING STRONG OMEGA OVER THE AREA TONIGHT IN IMPRESSIVE REGION OF H7 WARM ADVECTION. PROXIMITY OF SRN PERIPHERY OF H2 JET SHOULD PROVIDE UPR LEVEL DIVERGENCE. SOUNDINGS SHOW LLV CIN IN THE FORM OF A STRONG CAPPING INVERSION. THIS CAP IS LOW...HOWEVER...SITTING AROUND 2KFT AND SHOULD BE BROKEN AS FRONT AND CONVECTION PUSH IN FROM THE WEST. NAM SOUNDING SHOW CAPES OF AROUND 1100 J/KG AND 0-6 BULK SHEAR MAG OF 35-40KT. SFC FRONT EXITS AROUND 15Z ON THU...MEANWHILE THE PREVIOUSLY MENTIONED INTERMOUNTAIN S/W COMES THROUGH AROUND 18Z. THE S/W AND ASSOCIATED STRONG FRONTOGENISIS LAGGING BEHIND THE FRONT SHOULD KEEP PRECIP GOING STRONG THROUGH MID DAY. ALTHOUGH THE S/W WILL HAVE LOST MUCH OF IT/S STRONGER CHARACTERISTICS AS IT MOVES THROUGH THE CONFLUENT ZONAL FLOW OF THE UPR MIDWEST...IT SHOULD STILL BE A POTENT FEATURE. THE GFS...PER USUAL...SUFFERS FROM CONVECTIVE FEEDBACK AND BLOWS UP 60+UNIT VORT OVR THE AREA AT 18Z THU. THROUGH WAY OVERDONE...IT HAS THE RIGHT IDEA. SFC HIGH WILL THEN BUILD AND STRENGTHEN OVER WRN GTLKS AND DRIVES FNT FAR ENOUGH SOUTH FOR A DRY BUT COOL FRI...WITH NE-E WINDS AND 850 TEMPS DIPPING TO THE SINGLE DIGITS. RETURN FLOW DEVELOPS OVER ERN PLAINS FRI NIGHT...AND SHIFTS INTO WRN GREAT LAKES SAT...BRINGING WARMER AIR AND THE CHC FOR TSTMS BACK INTO FORECAST. THE CHANCE FOR RAIN WILL INCREASE BY SUNDAY AS ANOTHER LOW PRESSURE SYSTEM MOVES THROUGH THE GREAT LAKES. && .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && DAVIS
Hazardous weather outlook, Sep 22, 5:21 AM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 521 AM CDT THU SEP 22 2005 WIZ046-047-051-052-056>060-062>072-231030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 521 AM CDT THU SEP 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WISCONSIN...SOUTHEAST WISCONSIN AND EAST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY OVER SOUTHERN WISCONSIN THIS MORNING AND THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ROUGHLY SOUTH OF A LINE FROM MONROE TO WHITEWATER TO MILWAUKEE. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH SUNDAY...AND AGAIN TUESDAY NIGHT AND WEDNESDAY. AT THIS TIME THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. LMZ643>646-665-231030- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 521 AM CDT THU SEP 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS MORNING AND THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ROUGHLY SOUTH OF NORTH POINT LIGHTHOUSE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. A SMALL CRAFT ADVISORY WILL BE IN EFFECT THIS EVENING AND TONIGHT. A COLD FRONT WILL PASS THROUGH THE NEARSHORE AREA THIS AFTERNOON. BY EARLY TONIGHT WINDS WILL TURN TO THE NORTHEAST AND INCREASE TO 30 KNOTS AS WAVES BUILD TO 5 TO 8 FEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH SUNDAY...AND AGAIN TUESDAY NIGHT AND WEDNESDAY. AT THIS TIME THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. BRISK NORTHEAST WINDS TO 25 KNOTS AND WAVES 3 TO 8 FEET WILL CONTINUE ALONG THE LAKE SHORE AREAS OF SOUTHEAST WISCONSIN FRIDAY BEFORE SLOWLY SUBSIDING. ZAJDEL
In the hours before
Local storm report, Sep 22, 2:36 AM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
236 AM CDT THU SEP 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM TSTM WND GST 3 NW EAST BRISTOL 43.30N 89.19W
09/22/2005 40 MPH COLUMBIA WI AMATEUR RADIO
0232 AM TSTM WND GST 3 NW EAST BRISTOL 43.30N 89.19W
09/22/2005 40 MPH COLUMBIA WI AMATEUR RADIO
&&
HENTZLocal storm report, Sep 22, 3:31 AM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 AM CDT THU SEP 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM HAIL 5 SW DOUSMAN 42.96N 88.54W
09/22/2005 0.25 INCH JEFFERSON WI NWS EMPLOYEE
BRIEF HAIL SHOWER AT NWS OFFICE.
0321 AM HAIL HUSTISFORD 43.35N 88.60W
09/22/2005 0.50 INCH DODGE WI LAW ENFORCEMENT
&&
REMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 12:38 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 37 min |
| Sep 22, 1:09 PM CDT | Severe Thunderstorm Warning | MKX | Walworth | 36 min |
| Sep 22, 1:17 PM CDT | Special Marine Warning | MKX | 58 min | |
| Sep 22, 1:20 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha | 55 min |
| Sep 22, 2:24 PM CDT | Special Marine Warning | MKX | 51 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.